Anorectal Carcinoma After Infliximab Therapy in Crohn's Disease: Report of a Case

    loading  Checking for direct PDF access through Ovid

Abstract

Infliximab, monoclonal antibody against tumor necrosis factor α, is an effective agent in the therapy of Crohn's disease. Although therapy with infliximab is generally well tolerated, there is an obvious concern about the effect of this treatment on the incidence of cancer. We report a case of mucinous anorectal adenocarcinoma observed in a 39-year-old patient with long-standing Crohn's disease after therapy with two courses of infliximab. The carcinoma was discovered fortuitously after abdominoperineal resection. Despite clear margins, the tumor recurred in a few months and progressed during combination chemotherapy. Although there is currently no definitive proof of a causal link between infliximab therapy and cancer, the present observation and other reports in the literature should lead to a careful evaluation of the possibility of increased cancer risk in patients treated with this new agent.

Related Topics

    loading  Loading Related Articles